MAUDE Adverse Event Report: ST. JUDE MEDICAL RESPONSE¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN¿ CURVE, EL; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL RESPONSE¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN¿ CURVE, EL; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 401227
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported tamponade could not be conclusively determined.Per the ifu, cardiac perforation is an inherent risk of any electrode placement.
 
Event or Problem Description
Related manufacturing ref: 3005334138-2019-00217, 3008452825-2019-00190, 3008452825-2019-00192, 3008452825-2019-00193, 3008452825-2019-00194, 3005334138-2019-00218, 3005334138-2019-00219.During a ventricular tachycardia procedure, a cardiac tamponade occurred.Several minutes after ablating the right ventricle, the patient became hypotensive.Transesophageal echography revealed a tamponade.A thoracotomy was performed to stabilize the patient.There were no performance issues with any abbott device.

Brand Name
RESPONSE¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN¿ CURVE, EL
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key8533260
Report Number3008452825-2019-00191
Device Sequence Number1840329
Product Code DRF
UDI-Device Identifier05414734200561
UDI-Public05414734200561
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K894500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number401227
Device Lot Number6796451
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Initial Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR¿ HD GRID MAPPING CATHETER, SENSOR ENABLED¿; AGILIS¿ NXT STEERABLE INTRODUCER DUAL-REACH¿; AGILIS¿ NXT STEERABLE INTRODUCER DUAL-REACH¿; BRK-1¿ XS TRANSSEPTAL NEEDLE; INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER; TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SE
Outcome Attributed to Adverse Event Required Intervention;